Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Inflamed liver due to overdose of paracetamol

Hi, 2years ago I suffered a paracetemol overdose of about 49 tablets was put on a drip for 16hours and was told I have an inflamed liver . Because I wasn t told how much damage was caused I am now weary as I am now a mother, and I do drink when able to go out. But because I was never told of the extent it makes me wonder if the damage is anything to be concerned about. I don t no weather or how I d go about getting it checked out and would like some proffesional advice of what to do next, please . Many thanks
Asked On : Sun, 1 Apr 2012
Answers:  2 Views:  347
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello georgannebowes. Thank you for visiting I am glad that you survived your paracetamol (tylenol) overdose as these can lead to fulminant liver failure. I would advise that you avoid tylenol and alcohol as both can damage the liver and the effect of the two are additive in nature for liver damage.

A blood test at your family physician's office can give you your liver function numbers. These numbers, if elevated, can show that your liver is inflamed, however if they are normal it does not mean that you liver is not damaged. The other diagnostic tests to tell a "level" of liver damage requires a referral to a GI specialist.

Be well, Dr. Kimberly
Answered: Sun, 1 Apr 2012
I find this answer helpful
Psychiatrist Dr. Sivaraman's  Response
Hai, Get your liver function test done to know the current status of liver.Kindly stop your alcohol use immediately as it may affect your growing baby.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor